Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 541, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 11, 2001, 2:05 PM CDT for Jefferson Davis County, Lawrence County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 11, 2001, 2:05 PM CDT (19:05 UTC)
- Expired
- Jul 11, 2001, 2:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1418 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 111907 SVRJAN MSC065-077-111930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 205 PM CDT WED JUL 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 230 PM CDT * AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF PRENTISS...OR ABOUT 23 MILES SOUTHWEST OF MAGEE...MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL JEFFERSON DAVIS COUNTY REMAIN OVER RURAL LAWRENCE COUNTY DAMAGING WINDS...HEA#VY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3171 8987 3170 9008 3142 9013 3146 8982
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:05 AM CDT, 12 hours earlier.
Area forecast discussion, Jul 11, 2:05 AM CDT, 12 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 205 AM CDT WED JUL 11 2001 ON SATELLITE VAPOR IMAGERY...UPPER RIDGE WAS CONTINUING TO SHOW SOME WEAKENING...AS UPPER LEVEL IMPULSES WERE TRIGGERING SCATTERED CONVECTION ACROSS THE REGION ON TUESDAY. SOME BLOW OFF OF UPPER THIN CLOUDS WERE ONCE AGAIN MOVING ACROSS THE REGION FROM THE NORTHWEST. UNDER HUMID CONDITIONS SURFACE DEWPOINTS WERE IN THE LOWER TO MIDDLE 70S. THERE WERE SOME ISOLATED SHOWERS AND THUNDERSTORMS OVER CENTRAL MISSISSIPPI. LOOKING AT THE SHORT TERM...GENERAL UPPER PATTERN WILL REMAIN UNCHANGE THROUGH THURSDAY. A SHORTWAVE WILL MOVE SOUTHEASTWARD ACROSS THE REGION WEDNESDAY INTO THURSDAY. THIS WILL PUSH A SURFACE BOUNDARY TO THE CENTRAL SECTION BY THIS EVENING. BOTH THE AVN/ETA MODELS KEEP THE SURFACE BOUNDARY AROUND THE THE CENTRAL SECTIONS THROUGH THURSDAY...WHICH IS A CHANGE FROM THE PREVIOUS RUN OF THE ETA MODEL. BY LATE THURSDAY AFTERNOON THE AVN/NGM MODEL PUSHES THE BOUNDARY INTO SOUTHERN MISSISSIPPI...WHILE ETA KEEPS IT STATIONARY. THE ETA COMES AROUND TO THE AVN SOLUTION BY EARLY FRIDAY...PUSHING THE BOUNDARY TO THE SOUTHERN SECTION OF THE REGION. THE COMBINATION OF THE FRONTAL BOUNDARY..DAYTIME HEATING...INSTABILITY...WEAKENING UPPER RIDGE AND GOOD LOW LEVEL MOISTURE WILL PROVIDE THE MECHANISM FOR SCATTERED CONVECTION. THE MODELS PUT SOME DECENT QPF VALUES OF .25 INCH OR LESS WITH ISOLATED AMOUNTS OF .5 INCH OR HIGHER FOR TODAY AND TONIGHT. PRECIPITABLE WATER VALUES WILL RANGE FROM 1.5 TO 2.25 INCHES FOR TODAY THROUGH THURSDAY. AS NOTED BY DAYSHIFT COULD GET SOME BRIEF HEAVY RAINS. FOR TODAY WILL PUT SCATTERED POPS ACROSS THE REGION WITH THE BEST COVERAGE IN THE NORTH...AS THE FRONTAL BOUNDARY INVADES THAT REGION. FOR TONIGHT AND THURSDAY WILL PUT BEST SCATTERED POPS ACROSS THE CENTRAL AND SOUTHERN SECTIONS. FOR THURSDAY NIGHT WILL PUT THE SAME SCATTERED POPS ACROSS THE COUNTY WARNING AREA...SINCE SPECIFICS OF WEATHER PATTERN ARE NOT TOTALLY CLEAR AT THIS TIME. AS FAR AS TEMPS ARE CONCERN WILL GO CLOSE TO PERSISTENCE FROM THE PREVIOUS FORECAST. EXTENDED PERIOD...FRIDAY THROUGH TUESDAY.... WITH SOME DIFFERENCES IN MODEL SOLUTIONS...GENERALLY THE UPPER RIDGE AXIS WILL REMAIN JUST EAST OF THE 4 CORNERS REGION. THIS WILL ALLOW MORE SHORT WAVES TO COME ON THE BACK SIDE OF THE EASTERN US TROF FOR MORE SCATTERED CONVECTION THROUGH MONDAY. ON SUNDAY INTO MONDAY THE UPPER RIDGE BEGINS TO REBUILD ACROSS THE REGION FROM THE WEST AS WEST COAST TROF DEEPENS. THIS WILL ALLOW TUESDAY TO BE RATHER DRY. SO WITH THIS IN MIND THE CURRENT EXTENDED APPEARS TO BE ON TRACK. PRELIM NUMBERS... JAN 096/074 095/074 094 43433 MEI 096/073 095/072 092 42433 .JAN... MS...NONE. LA...NONE. AR...NONE. 17
In the hours before
Special weather statement, Jul 11, 1:04 PM CDT, 1 hour 1 minute before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 104 PM CDT WED JUL 11 2001 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO THIS EVENING...WITH ENOUGH INSTABILITY IN PLACE FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVER. AN OUTFLOW BOUNDARY STRETCHING ACROSS CENTRAL AND SOUTHEAST MISSISSIPPI WILL PROVIDE THE FOCUS FOR THE BEST CHANCES FOR SEVERE WEATHER ACROSS THESE AREAS. DAMAGING WINDS GUSTING TO 60 MPH AND HAIL TO THE SIZE OF DIMES ARE THE PRIMARY THREATS. ACTIVATION OF STORM SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD NOT BE NECESSARY THROUGH TONIGHT. ...SEASONAL THREATS... HOT AND HUMID CONDITIONS WILL COMBINE TO PRODUCE DANGEROUS HEAT INDEX VALUES OF AROUND 105 DEGREES THIS AFTERNOON...ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. IF YOU MUST WORK OUTDOORS...TRY TO DO YOUR WORK DURING THE EARLY MORNING OR LATE EVENING HOURS. DRINK PLENTY OF WATER...AND GET IN THE SHADE AS OFTEN AS POSSIBLE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDEvS THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:20 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 25 min |
| Jul 11, 5:19 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 26 min |
| Jul 11, 5:22 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 23 min |
| Jul 11, 5:29 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 31 min |
| Jul 11, 5:47 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha, Webster | 28 min |
| Jul 11, 6:12 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 33 min |
| Jul 11, 6:21 PM CDT | Flash Flood Warning | JAN | Rankin | 69 min |
| Jul 11, 6:34 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 41 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.